Skip to Main Content

Bulletin of the American Mathematical Society

Published by the American Mathematical Society, the Bulletin of the American Mathematical Society (BULL) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.47.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


MathSciNet review: 1567511
Full text of review: PDF   This review is available free of charge.
Book Information:

Authors: F. Brackx, R. Delanghe and F. Sommen
Title: Clifford analysis
Additional book information: Research Notes in Mathematics, Vol. 76, Pitman Advanced Publishing Program, Boston, 1982, 308 pp., $19.95. ISBN 0-2730-8535-2.

References [Enhancements On Off] (What's this?)

  • Paul Bosshard, Die Cliffordschen Zahlen, ihre Algebra und ihre Funktionentheorie, University of Zürich, 1940 (German). Thesis. MR 0037823
  • F. Brackx, On $(k)$-monogenic functions of a quaternion variable, Function theoretic methods in differential equations, Res. Notes in Math., No. 8, Pitman, London, 1976, pp. 22–44. MR 0492321
  • F. F. Brackx, Non-$(k)$-monogenic points of functions of a quaternion variable, Function theoretic methods for partial differential equations (Proc. Internat. Sympos., Darmstadt, 1976) Lecture Notes in Math., Vol. 561, Springer, Berlin, 1976, pp. 138–149. MR 0466584
  • Claude C. Chevalley, The algebraic theory of spinors, Columbia University Press, New York, 1954. MR 0060497
  • Professor Clifford, Applications of Grassmann’s Extensive Algebra, Amer. J. Math. 1 (1878), no. 4, 350–358. MR 1505182, DOI 10.2307/2369379
  • F. Constantinescu, Analytic properties of nonstrictly localizable fields, J. Mathematical Phys. 12 (1971), 293–298. MR 378617, DOI 10.1063/1.1665590
  • C. A. Deavours, The quaternion calculus, Amer. Math. Monthly 80 (1973), 995–1008. MR 325986, DOI 10.2307/2318774
  • Richard Delanghe, On regular-analytic functions with values in a Clifford algebra, Math. Ann. 185 (1970), 91–111. MR 265618, DOI 10.1007/BF01359699
  • Richard Delanghe, Morera’s theorem for functions with values in a Clifford algebra, Simon Stevin 43 (1969/70), 129–140. MR 271374
  • Richard Delanghe, On regular points and Liouville’s theorem for functions with values in a Clifford algebra, Simon Stevin 44 (1970/71), 55–66. MR 280727
  • Richard Delanghe, On the singularities of functions with values in a Clifford algebra, Math. Ann. 196 (1972), 293–319. MR 301213, DOI 10.1007/BF01428219
  • R. Delanghe and F. Brackx, Hypercomplex function theory and Hilbert modules with reproducing kernel, Proc. London Math. Soc. (3) 37 (1978), no. 3, 545–576. MR 512025, DOI 10.1112/plms/s3-37.3.545
  • Avron Douglis, A function-theoretic approach to elliptic systems of equations in two variables, Comm. Pure Appl. Math. 6 (1953), 259–289. MR 64277, DOI 10.1002/cpa.3160060205
  • 14.
    J. D. Edmonds, Quaternion quantum theory: new physics or number mysticism?, Amer. J. Phys. 42 (1974), 220-223.
  • Leon Ehrenpreis, Solution of some problems of division. I. Division by a polynomial of derivation, Amer. J. Math. 76 (1954), 883–903. MR 68123, DOI 10.2307/2372662
  • Leon Ehrenpreis, Solution of some problems of division. II. Division by a punctual distribution, Amer. J. Math. 77 (1955), 286–292. MR 70048, DOI 10.2307/2372532
  • Leon Ehrenpreis, Solutions of some problems of division. III. Division in the spaces, ${\scr D}’,{\scr H}, {\scr Q}_A,{\scr O}$, Amer. J. Math. 78 (1956), 685–715. MR 83690, DOI 10.2307/2372464
  • L. Ehrenpreis, Solution of some problems of division. IV. Invertible and elliptic operators, Amer. J. Math. 82 (1960), 522–588. MR 119082, DOI 10.2307/2372971
  • Rud Fueter, Analytische Funktionen einer Quaternionenvariablen, Comment. Math. Helv. 4 (1932), no. 1, 9–20 (German). MR 1509442, DOI 10.1007/BF01202702
  • Run Fueter, Die Funktionentheorie der Differentialgleichungen $\Theta u=0$ und $\Theta \Theta u=0$ mit vier reellen Variablen, Comment. Math. Helv. 7 (1934), no. 1, 307–330 (German). MR 1509515, DOI 10.1007/BF01292723
  • Rud Fueter, Über die analytische Darstellung der regulären Funktionen einer Quaternionenvariablen, Comment. Math. Helv. 8 (1935), no. 1, 371–378 (German). MR 1509533, DOI 10.1007/BF01199562
  • Rud Fueter, Zur Theorie der regulären Funktionen einer Quaternionenvariablen, Monatsh. Math. Phys. 43 (1936), no. 1, 69–74 (German). MR 1550511, DOI 10.1007/BF01707588
  • Robert P. Gilbert (ed.), Plane ellipticity and related problems, Contemporary Mathematics, vol. 11, American Mathematical Society, Providence, R.I., 1982. MR 669227
  • Robert P. Gilbert and Gerald N. Hile, Generalized hyperanalytic function theory, Bull. Amer. Math. Soc. 78 (1972), 998–1001. MR 306519, DOI 10.1090/S0002-9904-1972-13080-5
  • Robert P. Gilbert and Gerald Hile, Generalized hypercomplex function theory, Trans. Amer. Math. Soc. 195 (1974), 1–29. MR 450577, DOI 10.1090/S0002-9947-1974-0450577-4
  • Feza Gürsey and Hsiung Chia Tze, Complex and quaternionic analyticity in chiral and gauge theories. I, Ann. Physics 128 (1980), no. 1, 29–130. MR 587683, DOI 10.1016/0003-4916(80)90056-1
  • Hans Georg Haefeli, Hyperkomplexe Differentiale, Comment. Math. Helv. 20 (1947), 382–420 (German). MR 25586, DOI 10.1007/BF02568139
  • William Rowan Hamilton, The mathematical papers of Sir William Rowan Hamilton. Vol. III: Algebra, Cunningham Memoir No. XV, Cambridge University Press, London-New York, 1967. Edited by H. Halberstam and R. E. Ingram. MR 0213217
  • 29.
    D. Hestenes, Space-time algebra, Gordon and Breach, New York, 1966.
  • D. Hestenes, Multivector functions, J. Math. Anal. Appl. 24 (1968), 467–473. MR 234368, DOI 10.1016/0022-247X(68)90002-4
  • Lars Hörmander, On the division of distributions by polynomials, Ark. Mat. 3 (1958), 555–568. MR 124734, DOI 10.1007/BF02589517
  • V. Iftimie, Fonctions hypercomplexes, Bull. Math. Soc. Sci. Math. R. S. Roumanie 9(57) (1965), 279–332 (1966) (French). MR 217312
  • K. Imaeda, A new formulation of classical electrodynamics, Nuovo Cimento B (11) 32 (1976), no. 1, 138–162 (English, with Italian and Russian summaries). MR 408457, DOI 10.1007/BF02726749
  • M. A. Jafarizadeh, M. Snyder, and H. C. Tze, Quaternionic multi-$S^{4}$ instantons in general covariant $\textrm {SU}(2)$ Yang-Mills and $\textbf {HP}(n)$ $\sigma$-models, Nuclear Phys. B 176 (1980), no. 1, 221–242. MR 596908, DOI 10.1016/0550-3213(80)90074-7
  • Yu. N. Kafiev, Four-dimensional $\sigma$-models and geometry of Yang-Mills fields, Nuclear Phys. B 178 (1981), no. 1, 177–196. MR 605587, DOI 10.1016/0550-3213(81)90502-2
  • 36.
    V. P. Khavin, Spaces of analytic functions, Plenum Press, New York, 1968, pp. 75-167.
  • Gottfried Köthe, Die Randverteilungen analytischer Funktionen, Math. Z. 57 (1952), 13–33 (German). MR 52032, DOI 10.1007/BF01192913
  • Hyperfunctions and pseudo-differential equations, Lecture Notes in Mathematics, Vol. 287, Springer-Verlag, Berlin-New York, 1973. Dedicated to the memory of André Martineau; Edited by Hikasaburo Komatsu. MR 0388082
  • Serge Lang, Algebra, Addison-Wesley Publishing Co., Inc., Reading, Mass., 1965. MR 0197234
  • Bernard Malgrange, Existence et approximation des solutions des équations aux dérivées partielles et des équations de convolution, Ann. Inst. Fourier (Grenoble) 6 (1955/56), 271–355 (French). MR 86990
  • Reinhold Meise, Representation of distributions and ultradistributions by holomorphic functions, Functional analysis: surveys and recent results (Proc. Conf., Paderborn, 1976) North-Holland Math. Studies, Vol. 27; Notas de Mat., No. 63, North-Holland, Amsterdam, 1977, pp. 189–208. MR 0482169
  • Walter Nef, Die Funktiontheorie der partiellen Differentialgleichungen zweiter Ordnung. (Hyperkomplexe Funktionentheorie), Bull. Soc. Fribourgeoise Sci. Nat. 37 (1942/44), 348–375 (German). MR 22645
  • Ian R. Porteous, Topological geometry, Van Nostrand Reinhold Co., London-New York-Melbourne, 1969. MR 0254852
  • Marcel Riesz, Clifford numbers and spinors (Chapters I–IV), Lecture Series, No. 38, University of Maryland, Institute for Fluid Dynamics and Applied Mathematics, College Park, Md., 1958. Lectures delivered October 1957-January 1958. MR 0181951
  • John Ryan, Clifford analysis with generalized elliptic and quasi elliptic functions, Applicable Anal. 13 (1982), no. 3, 151–171. MR 663771, DOI 10.1080/00036818208839388
  • John Ryan, Complexified Clifford analysis, Complex Variables Theory Appl. 1 (1982/83), no. 1, 119–149. MR 674364, DOI 10.1080/17476938208814009
  • Mikio Sato, Theory of hyperfunctions. I, J. Fac. Sci. Univ. Tokyo Sect. I 8 (1959), 139–193. MR 114124
  • Laurent Schwartz, Théorie des distributions, Publications de l’Institut de Mathématique de l’Université de Strasbourg, IX-X, Hermann, Paris, 1966 (French). Nouvelle édition, entiérement corrigée, refondue et augmentée. MR 0209834
  • Barry Simon, The $P(\phi )_{2}$ Euclidean (quantum) field theory, Princeton Series in Physics, Princeton University Press, Princeton, N.J., 1974. MR 0489552
  • F. Sommen, Representations of distributions in $\textbf {R}^{3}$ by regular functions of a quaternion variable, Simon Stevin 53 (1979), no. 1-2, 131–150. MR 536752
  • F. Sommen, Hypercomplex Fourier and Laplace transforms. I, Illinois J. Math. 26 (1982), no. 2, 332–352. MR 650399
  • F. Sommen, Some connections between Clifford analysis and complex analysis, Complex Variables Theory Appl. 1 (1982/83), no. 1, 97–118. MR 674363, DOI 10.1080/17476938208814008
  • F. Sommen, Hypercomplex Fourier and Laplace transforms. II, Complex Variables Theory Appl. 1 (1982/83), no. 2-3, 209–238. MR 690496, DOI 10.1080/17476938308814016
  • Vladimír Souček, Complex-quaternionic analysis applied to spin-${1\over 2}$ massless fields, Complex Variables Theory Appl. 1 (1983), no. 4, 327–346. MR 706989, DOI 10.1080/17476938308814023
  • R. F. Streater and A. S. Wightman, PCT, spin and statistics, and all that, W. A. Benjamin, Inc., New York-Amsterdam, 1964. MR 0161603
  • A. Sudbery, Quaternionic analysis, Math. Proc. Cambridge Philos. Soc. 85 (1979), no. 2, 199–224. MR 516081, DOI 10.1017/S0305004100055638
  • Heinz-Günther Tillmann, Randverteilungen analytischer Funktionen und Distributionen, Math. Z. 59 (1953), 61–83 (German). MR 57345, DOI 10.1007/BF01180242
  • Heinz Günther Tillmann, Distributionen als Randverteilungen analytischer Funktionen. II, Math. Z. 76 (1961), 5–21 (German). MR 125441, DOI 10.1007/BF01210955
  • Heinz Günther Tillmann, Darstellung der Schwartzschen Distributionen durch analytische Funktionen, Math. Z. 77 (1961), 106–124 (German). MR 139002, DOI 10.1007/BF01180167
  • Heinz Günther Tillmann, Darstellung vektorwertiger Distributionen durch holomorphe Funktionen, Math. Ann. 151 (1963), 286–295 (German). MR 172114, DOI 10.1007/BF01470821
  • Vasiliĭ Sergeevič Vladimirov, Methods of the theory of functions of many complex variables, The M.I.T. Press, Cambridge, Mass.-London, 1966. Translated from the Russian by Scripta Technica, Inc; Translation edited by Leon Ehrenpreis. MR 0201669
  • V. S. Vladimirov, Obobshchennye funktsii v matematicheskoĭ fizike, Sovremennye Fiziko-Tekhnicheski Problemy. [Contemporary Problems in Physics and Engineering], “Nauka”, Moscow, 1979 (Russian). Second edition, corrected and supplemented. MR 549767
  • 63.
    A. I. Zayed, Hardy space theory for functions with values in a Clifford algebra, 1983 (preprint). (See the abstract Boundary behavior of hypercomplex functions with values in a Clifford algebra, Abstracts Amer. Math. Soc. 4 (1983), 71.)

    Review Information:

    Reviewer: Richard D. Carmichael
    Journal: Bull. Amer. Math. Soc. 11 (1984), 227-240
    DOI: https://doi.org/10.1090/S0273-0979-1984-15281-9